MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD

OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7PROH-HD-10Q
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, it was noted that the cable was punctured, and therefore the unit failed the leak test.It was also noted that the coupler had a rigid piece of scope stuck inside that could not be removed.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that his olympus hd autoclavable camera head was not producing an image during use.Additional details relating to the patient and the event have been requested, but are unknown.There was no patient harm or consequence reported as a result of this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is possible that water got inside the device from the hole on the cable, and this deteriorated the cable temporarily and caused communication failure.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿never reprocess, or store this camera head with sharp-tipped instruments (tweezers, forceps, knives, etc.).This could scratch or tear holes in the camera cable, which could allow water to penetrate and damage electrical circuits inside the camera head.¿ olympus will continue to monitor field performance for this device.

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13477059
Report Number8010047-2022-02541
Device Sequence Number14793421
Product Code FET
UDI-Device Identifier04953170252945
UDI-Public04953170252945
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7PROH-HD-10Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer03/05/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown